Hello again folks. I have been evaluated with Fibromyalgia and am quite concerned because of the course of treatment for it. I suffer from PVC's as I have written several msg's on this msg board, and it seems that the Doctors keep prescribing these anti depressent drugs, which I have read can cause palpitations. I tried Paxil and got PVC's, now the Doctor is having me try Trazodone (2) 50mg tabs at bedtime, and from what I read it sounds rather scary( the side effects that is) and the pamplet that came with my prescription says can cause heart problems. The Doctor also prescribed another med to take in case I start getting more Palp's from the Trazodone, Atenol generic for Tenormin 50mg a day. Now I am really concerned not only from the possible side effects of the beta blocker but more so the Trazodone, isn't there any anti depressents out there that don't have side effects that affect the heart? I only have 2 months left on disability and I need to get better so I can get back to work. Please any suggestions if you can, and let me know if the Trazoone is as bad as I have read. Also had a heart cath a year and a half ago and it checked out fine but considering my family history , my Mother died at age 47 of a heart attack and my Uncle died at age 36 of a heart attack, so I do have concerns of any meds that may do something to the heart. Do I need to have my heart checked again since it has been a year and a half? My Cholseterol is kind of high at 238, at the time of the heart cath it was at 178.
Thank You in advance,
Paxil is about as free of cardiac side effects as any anti-depressant can be. Trazodone's major cardiac side effect is that it can cause dizziness on moving form a seated to standing position. Rarely, it has caused serious cardiac arrhythmias. It has numerous other potential side effects that you are better off discussing with your psychiatrist; as a cardiologist, I do not have any opportunity to prescribe Trazodone.
Beta blockers are very good at suppressing PVCs if it is felt by you and your doctor that any therapy is really necessary at all. Beta blockers can, however, worsen depression in some patients. Beta blockers also make it more likely that the Trazodone may make you dizzy.
You should follow-up regularly with your family doctor so you can be screened for the development of heart disease. You should take seriously any signs of heart disease that you may develop, such as chest discomfort. Beyond that, I would recommend that you focus on treating the depression at this point in time.
Information provided in this forum is of a general nature. Specific diagnoses and treatments can only be made by your doctor. If you would like to see a cardiologist who specializes in heart rate problems, please call 1-800-CCF-CARE for an appointment at desk F15 with a cardiologist.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.